Alert archive / Mississippi / Flash Flood Warnings in 2013
Flash Flood Warning 140, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 24, 2013, 2:42 PM CDT for Forrest County, Lamar County, Mississippi. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 24, 2013, 2:42 PM CDT (19:42 UTC)
- Expired
- Sep 24, 2013, 4:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Forrest County, MS, Lamar County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 118 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 24, 2:42 PM CDT | FLASH FLOOD | Sumrall, MS | MS HIGHWAY 589 BLOCKED DUE TO FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2382 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
684
WGUS54 KJAN 241942
FFWJAN
MSC035-073-242145-
/O.NEW.KJAN.FF.W.0140.130924T1942Z-130924T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
242 PM CDT TUE SEP 24 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
NORTHERN LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WEST HATTIESBURG...
* UNTIL 445 PM CDT
* AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN 6 MILES SOUTHEAST OF
SUMRALL...OR 7 MILES NORTHWEST OF WEST HATTIESBURG...MOVING EAST AT
30 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO
THREE INCHES...HAVE OCCURRED IN THE PAST TWO HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RAWLS
SPRINGS...EASTABUCHIE...SUNRISE AND MACEDONIA
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3126 8965 3143 8965 3144 8915 3143 8914
3123 8914
$$
DHB1 follow-up statement
852
WGUS74 KJAN 242120
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
420 PM CDT TUE SEP 24 2013
MSC035-073-242130-
/O.CAN.KJAN.FF.W.0140.000000T0000Z-130924T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMAR MS-FORREST MS-
420 PM CDT TUE SEP 24 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN FORREST
AND NORTHERN LAMAR COUNTIES...
THE THREAT FOR HEAVY RAIN HAS ENDED.
LAT...LON 3126 8965 3143 8965 3144 8915 3143 8914
3123 8914
$$
CMEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 9:19 AM CDT, 5 hours 23 minutes earlier.
Area forecast discussion, Sep 24, 9:19 AM CDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 919 AM CDT TUE SEP 24 2013 .UPDATE...A SEMI-ORGANIZED COMPLEX OF VERY HEAVY RAINFALL IS OCCURRING ALONG A SWATH FROM EUDORA ARKANSAS TOWARDS YAZOO CITY THIS MORNING THAT HAS RESULTED IN FLASH FLOODING. HOURLY RAINFALL RATES WITH THIS COMPLEX HAVE BEEN ON THE ORDER OF 2-3 INCHES AND EVEN HIGHER AMOUNTS BEING OBSERVED. THE HEAVY RAIN RISK RESULTING IN FLASH FLOODING WILL CONTINUE THROUGH THE MORNING HOURS NORTH OF INTERSTATE 20. THIS SWATH WILL LIKELY CONTINUE ACROSS YAZOO COUNTY EASTWARD INTO HOLMES/MADISON AND ATTALA AND FARTHER EASTWARD TO THE STATE LINE THROUGH THE MORNING AND EARLY AFTERNOON HOURS FOR NE AREAS OF MS. WHEN ALL IS SAID AND DONE...THERE IS POTENTIAL FOR A NARROW RAIN ACCUMULATION SWATH OF 2.5 TO 3.5 INCHES WITH LOCALLY HIGHER AMOUNTS WHERE THE HIGH PRECIP RATES OCCUR WITHIN THE COMPLEX. HAVE INCREASED RAINFALL TOTAL AMOUNTS IN OFFICIAL FORECAST AND UPDATED THE HWO/GRAPHICS ON THE MAIN HOMEPAGE TO REFLECT THIS CHANGE. IN ADDITION...WILL GO AHEAD AND PUT OUT A FLASH FLOOD WATCH FOR NORTH AND EAST AREAS ALONG AND AHEAD OF THE HEAVY RAIN AXIS THROUGH TONIGHT. RAIN WILL TAPPER OFF FROM WEST TO EAST THROUGH THE AFTERNOON AND EARLY EVENING AS A WEAK FRONT MOVES THROUGH. THIS COMPLEX IS BEING ADDED BY A SURGE IN MOISTURE THAT OCCURRED OVERNIGHT /PWATS ~2"/ AND MODEST S/WV TROUGH FORCING PIVOTING INTO THE REGION. SOUTH OF INTERSTATE 20...FORCING IS LESS AND THE CONVECTIVE LINE WILL BE MORE BROKEN AND LESS ORGANIZED. HOWEVER...A QUICK HEAVY DOWNPOUR RESULTING IN A QUICK 1-2 INCHES FROM THIS ACTIVITY AS IT SLOWLY MOVES EAST WILL BE LIKELY THIS AFTN FOR SOUTHERN AREAS. DRIER AIR WILL FILTER IN ACROSS THE REGION BY TONIGHT AND EFFECTIVELY END ALL RAIN. UPDATED PRODUCTS ARE OUT AND THE FLASH FLOOD WATCH WILL BE FORTHCOMING SHORTLY. AN UPDATED AVIATION CAN BE FOUND DIRECTLY BELOW. /ALLEN/ && .AVIATION...IFR/MVFR CONDS PREVAIL THIS MORNING ALONG WITH A HEAVY RAIN BAND MOVING ACROSS NORTH MS WITH CONTINUED PROGRESSION TO THE EAST. BKN/SCT TSRA ARE ACROSS W/SW MS AND WILL MOVE ACROSS S MS THROUGH THE LATE MRNG AND AFTN HOURS. ALL SITES WILL BE IMPACTED BY SHRA/TSRA TODAY AS THE SEMI-ORGANIZED COMPLEX MOVES ACROSS THE REGION. MVFR CONDS WILL PREVAIL BY MID-AFTN BUT IFR CONDS LIKELY IN HEAVY DOWNPOURS. WINDS WILL BE FROM THE SE AHEAD OF THE COMPLEX AND THEN SHIFT TO WEST BEHIND. WINDS WILL BE TURBULENT INVOF STRONGER STORMS. RAIN WILL END BY TONIGHT WITH VFR CONDS RETURN BEFORE SOME PATCHY FOG DEVELOPS TOMORROW MORNING. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 85 68 86 64 / 90 27 7 8 MERIDIAN 84 69 86 62 / 91 51 12 10 VICKSBURG 86 61 86 60 / 95 15 8 7 HATTIESBURG 85 72 90 63 / 85 38 5 2 NATCHEZ 86 65 83 62 / 82 17 2 1 GREENVILLE 84 62 85 64 / 97 15 9 8 GREENWOOD 83 65 86 64 / 99 25 9 8 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && ALLEN
Hazardous weather outlook, Sep 24, 1:04 PM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 104 PM CDT TUE SEP 24 2013 MSZ031-033-038-039-044>046-049>052-055>058-251815- LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-RANKIN- SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE- 104 PM CDT TUE SEP 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND EAST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY A STRONG LINE OF STORMS AND HEAVY RAIN IS PUSHING ACROSS CENTRAL MISSISSIPPI THIS AFTERNOON AND HAS BEEN RESPONSIBLE FOR FLASH FLOODING. THIS LINE WILL SHIFT EAST THROUGH THE REGION THIS AFTERNOON AND EARLY EVENING...BRINGING TORRENTIAL DOWNPOURS. STRONGER PORTIONS OF THIS LINE WILL BE CAPABLE OF HOURLY RAINFALL RATES NEAR 1 TO 2 INCHES PER HOUR. THIS COULD RESULT IN DANGEROUS FLASH FLOODING IF STORMS MOVE OVER THE SAME GROUND REPEATEDLY. RAINFALL TOTALS ALONG A NARROW SWATH ACROSS EAST-CENTRAL MISSISSIPPI COULD REACH AS HIGH 2-4 INCHES WITH ISOLATED HIGHER AMOUNTS. LOW SPOTS AND POOR DRAINAGE AREAS WILL BE THE MOST SUSCEPTIBLE TO HIGH WATER ISSUES. IN ADDITION... A FEW STRONG STORMS AND PERHAPS A SEVERE THUNDERSTORM ARE POSSIBLE THIS AFTERNOON ASSOCIATED WITH THIS LINE OF STORMS. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 50 TO 60 MPH. HEAVY DOWNPOURS CAN BE MOST CERTAINLY ANTICIPATED WITH THE STRONG STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON FOR FLOODING CONCERNS. MSZ026>030-032-036-037-042-043-048-054-062>066-072>074-251815- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-CHOCTAW-HOLMES-ATTALA- YAZOO-MADISON MS-HINDS-COPIAH-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 104 PM CDT TUE SEP 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND SOUTHEAST MS. .DAY ONE...TONIGHT AND WEDNESDAY THE HEAVY DOWNPOURS ARE DONE FOR THE DAY FOR CENTRAL AND NORTH CENTRAL MISSISSIPPI BUT SPOTTY TORRENTIAL DOWNPOURS LASTING UP TO AN HOUR WILL BE CAPABLE OF BRINGING A QUICK ONE TO THREE INCHES OF RAIN THIS AFTERNOON IN SOUTH MISSISSIPPI. IF STORMS MOVE OVER THE SAME GROUND REPEATEDLY...THEN FLASH FLOODING COULD BECOME MORE LIKELY. OTHERWISE...LOW SPOTS AND POOR DRAINAGE AREAS SHOULD BE THE MOST SUSCEPTIBLE TO HIGH WATER ISSUES. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON FOR FLOODING CONCERNS. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-047-053-059>061-251815- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN- CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS- 104 PM CDT TUE SEP 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...WEST MISSISSIPPI AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN
In the hours before
Local storm report, Sep 24, 1:15 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
115 PM CDT TUE SEP 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM FLASH FLOOD FLOWOOD 32.32N 90.11W
09/24/2013 RANKIN MS NWS EMPLOYEE
REPORT OF FLOODING ON FOX HALL ROAD. ALSO WAS STANDING
WATER AT REFUGE GOLF COURSE.
&&
DCOXLocal storm report, Sep 24, 1:26 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
126 PM CDT TUE SEP 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG 10 N RALEIGH 32.18N 89.52W
09/24/2013 SMITH MS EMERGENCY MNGR
TREE DOWN ALONG HWY 35.
&&
CMELocal storm report, Sep 24, 1:28 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
128 PM CDT TUE SEP 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM FLASH FLOOD MORTON 32.36N 89.66W
09/24/2013 SCOTT MS EMERGENCY MNGR
REPORTS OF STREETS FLOODED IN MORTON. WATER BARELY
ENTERED A FEW HOMES.
&&
DCOXLocal storm report, Sep 24, 1:31 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
131 PM CDT TUE SEP 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM FLASH FLOOD FOREST 32.36N 89.47W
09/24/2013 SCOTT MS EMERGENCY MNGR
REPORTS OF STREET FLOODING IN FOREST. SEVERAL OTHER ROADS
WERE FLOODED IN THE COUNTY.
&&
DCOXLocal storm report, Sep 24, 1:52 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
152 PM CDT TUE SEP 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM FLASH FLOOD FLOWOOD 32.32N 90.11W
09/24/2013 RANKIN MS NWS EMPLOYEE
REPORTS OF FLOODING ON LUCKNEY ROAD IN FLOWOOD.
&&
DCOXLocal storm report, Sep 24, 2:40 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT TUE SEP 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM FLASH FLOOD LAUREL 31.69N 89.14W
09/24/2013 JONES MS EMERGENCY MNGR
CITY STREETS FLOODING IN LAUREL
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 7:21 AM CDT | Flash Flood Warning | JAN | Issaquena, Sharkey, Washington | 4 hr |
| Sep 24, 8:40 AM CDT | Special Weather Statement | JAN | Sharkey | 25 min |
| Sep 24, 8:48 AM CDT | Flash Flood Warning | JAN | Humphreys, Sharkey, Yazoo | 3 hr |
| Sep 24, 8:56 AM CDT | Flash Flood Warning | JAN | Grenada | 2 hr |
| Sep 24, 9:02 AM CDT | Special Weather Statement | JAN | Carroll, Montgomery | 28 min |
| Sep 24, 9:29 AM CDT | Flash Flood Warning | JAN | Carroll, Leflore, Montgomery | 2 hr |
| Sep 24, 9:32 AM CDT | Flash Flood Watch | JAN | Attala, Carroll, Choctaw, Clarke, Clay, Covington and 23 more | 7 hr |
| Sep 24, 9:51 AM CDT | Flash Flood Warning | JAN | Choctaw, Montgomery, Webster | 3 hr |
| Sep 24, 10:19 AM CDT | Flash Flood Warning | JAN | Hinds, Madison, Yazoo | 3 hr |
| Sep 24, 10:24 AM CDT | Special Weather Statement | JAN | Madison | 31 min |
| Sep 24, 10:31 AM CDT | Flash Flood Warning | JAN | Warren | 119 min |
| Sep 24, 10:39 AM CDT | Special Weather Statement | JAN | Hinds | 31 min |
| Sep 24, 10:52 AM CDT | Special Weather Statement | JAN | Rankin | 48 min |
| Sep 24, 11:05 AM CDT | Flash Flood Warning | JAN | Rankin | 3 hr |
| Sep 24, 11:34 AM CDT | Areal Flood Warning | JAN | Carroll, Montgomery | 3 hr |
| Sep 24, 11:40 AM CDT | Areal Flood Warning | JAN | Humphreys, Issaquena, Sharkey, Washington, Yazoo | 3 hr |
| Sep 24, 11:57 AM CDT | Flash Flood Warning | JAN | Scott, Smith | 3 hr |
| Sep 24, 12:24 PM CDT | Special Weather Statement | JAN | Smith | 31 min |
| Sep 24, 12:34 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 56 min |
| Sep 24, 1:17 PM CDT | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lawrence, Simpson, Smith | 118 min |
| Sep 24, 1:27 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 63 min |
| Sep 24, 1:47 PM CDT | Tornado Warning | JAN | Jasper | 43 min |
| Sep 24, 2:08 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 67 min |
| Sep 24, 2:18 PM CDT | Flash Flood Warning | JAN | Covington, Jones | 117 min |
Nearby
Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.